MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6260-9-340
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description
Patients hip was revised for infection.Upon extraction of the accolade tmzf hip stem and v40 lfit head, corrosion was noted around the stem trunnion.
 
Additional Manufacturer Narrative
An event regarding infection and corrosion involving a lfit v40 cocr head that was mated with an accolade stem.The infection event was not confirmed; however the corrosion event was confirmed.Method & results: device evaluation and results: visual inspection visual inspection was performed as part of the material analysis report (mar), dated 12-nov-2019.This inspection indicated damage consistent with the stem trunnion and head taper interaction was observed on the inner taper of the head.Debris was observed on the taper of the head; this debris was collected on an sem (scanning electron microscope) stub for further analysis.Material analysis a material analysis has been performed.The report concluded damage on the inner taper of the head was consistent with stem trunnion / taper interaction.Xrf showed the stem and head base alloys were consistent with their respective drawings.Eds showed that the debris from the head and stem were both consistent with an oxide, a corrosion product, biological material, and the stem base material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional inspection not performed as these aspects are not in question.Clinician review: a review of the provided medical records by a clinical consultant stated they "cannot confirm event, need additional information; revision operative report, clinical and past medical history, additional serial dated x-rays and examination of explanted components.¿ device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar events for lot or sterile lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated they "cannot confirm event, need additional information; revision operative report, clinical and past medical history, additional serial dated x-rays and examination of explanted components.¿ all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Additional information including pathology reports, revision operative report, clinical and past medical history, additional serial dated x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 40MM/+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9261692
Report Number0002249697-2019-03660
Device Sequence Number3671524
Product Code LPH
UDI-Device Identifier07613327032765
UDI-Public07613327032765
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Model Number6260-9-340
Device Catalogue Number6260-9-340
Device Lot NumberLY4MLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight78